Alert archive / Indiana / Gale Warnings in 2015

Gale Warning 22, NWS Northern Indiana

May 24, 2015

NWS Northern Indiana issued this gale warning at May 24, 2015, 4:02 PM EDT. It took effect at May 25, 2015, 10:00 AM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 24, 2015, 4:02 PM EDT (20:02 UTC)
In effect from
May 25, 2015, 10:00 AM EDT
Expired
May 25, 2015, 4:00 PM EDT
In force
6 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

877 
WHUS73 KIWX 242002
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
402 PM EDT SUN MAY 24 2015

LMZ043-046-250415-
/O.NEW.KIWX.GL.W.0022.150525T1400Z-150525T2000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
402 PM EDT SUN MAY 24 2015

...GALE WARNING IN EFFECT FROM 10 AM TO 4 PM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 10 AM TO 4 PM EDT MONDAY. 

* WINDS...SOUTH TO SOUTHWEST AT 25 KNOTS WITH GUSTS TO 35 KNOT
  GALES.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
4 follow-up statements
437 
WHUS73 KIWX 250259
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1059 PM EDT SUN MAY 24 2015

LMZ043-046-251100-
/O.CON.KIWX.GL.W.0022.150525T1400Z-150525T2000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1059 PM EDT SUN MAY 24 2015

...GALE WARNING REMAINS IN EFFECT FROM 10 AM TO 4 PM EDT MONDAY...

* WINDS...SOUTH TO SOUTHWEST AT 25 KNOTS WITH GUSTS TO 35 KNOT 
  GALES. 

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
994 
WHUS73 KIWX 250741
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
341 AM EDT MON MAY 25 2015

LMZ043-046-251630-
/O.CON.KIWX.GL.W.0022.150525T1400Z-150525T2000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
341 AM EDT MON MAY 25 2015

...GALE WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM
EDT THIS AFTERNOON...

* WINDS...SOUTH TO SOUTHWEST 2O TO 25 KNOTS WITH GUSTS TO 35 KNOT 
  GALES. 

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
664 
WHUS73 KIWX 251433
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1033 AM EDT MON MAY 25 2015

LMZ043-046-252000-
/O.CON.KIWX.GL.W.0022.000000T0000Z-150525T2000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1033 AM EDT MON MAY 25 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

* WINDS...SOUTH TO SOUTHWEST 15 TO 25 KNOTS WITH GUSTS TO 35 KNOT
  GALES.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
178 
WHUS73 KIWX 252011
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
411 PM EDT MON MAY 25 2015

LMZ043-046-260000-
/O.EXP.KIWX.GL.W.0022.000000T0000Z-150525T2000Z/
/O.NEW.KIWX.SC.Y.0022.150525T2011Z-150526T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
411 PM EDT MON MAY 25 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

* WINDS...SOUTH TO SOUTHWEST TO 15 KNOTS WITH GUSTS TO 25 KNOTS
  THIS EVENING.

* WAVES...1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at May 24, 3:50 PM EDT, 12 minutes earlier.

Area forecast discussion, May 24, 3:50 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
350 PM EDT SUN MAY 24 2015

.SYNOPSIS...
ISSUED AT 112 PM EDT SUN MAY 24 2015

PARTLY CLOUDY SKIES AND WARM CONDITIONS ARE EXPECTED THROUGH THE
REST OF THE DAY ON SUNDAY. CONDITIONS WILL BE MAINLY
DRY...HOWEVER A SMALL CHANCE FOR A SHOWER OR THUNDERSTORM IS
POSSIBLE ACROSS NORTHWEST INDIANA AND EXTREME SOUTHWEST LOWER
MICHIGAN LATE SUNDAY AFTERNOON INTO SUNDAY EVENING. MORE SHOWERS
AND STORMS ARE POSSIBLE MONDAY MORNING AND AGAIN LATER THIS WEEK
ACROSS THE AREA...WITH CONTINUED WARM CONDITIONS THROUGH THE WEEK.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 350 PM EDT SUN MAY 24 2015

MAIN CHALLENGE FOR SHORT TERM PERIOD IS PRECIP POTENTIAL TONIGHT
AND MONDAY.

AMPLIFIED EASTERN CONUS RIDGING WILL CONTINUE THROUGH MEMORIAL DAY.
SHARP S/W WILL EJECT NORTHEASTWARD OUT OF BROAD WESTERN CONUS TROF
LATE TONIGHT TOWARDS THE WESTERN GREAT LAKES ON MONDAY.
STRENGTHENING LOW LEVEL JET WILL ADVECT INTO THE REGION
TONIGHT...AND THROUGH THE REGION MONDAY MORNING. THIS WILL BE A
FOCUS FOR PRECIPITATION POTENTIAL LATE TONIGHT INTO MONDAY
AFTERNOON.

THIS AFTERNOON INTO EVENING...EXPECT MOST AREAS TO REMAIN
DRY...HOWEVER KEPT A SLIGHT CHANCE POPS ACROSS FAR NW...AS HI RES
GUIDANCE SUGGESTS ISOLATED SHOWER/T-STORM DEVELOPMENT TOWARD 00Z
TONIGHT. MAINLY DRY CONDITIONS ANTICIPATED THROUGH MUCH OF THE
OVERNIGHT W/ RIDGING HOLDING ACROSS THE REGION. NO MAJOR CHANGES TO
LOW TEMPS OVERNIGHT.

KEPT POPS IN THE CHANCE RANGE TOMORROW AS SIGNS POINT AGAINST MORE
WIDESPREAD PRECIPITATION POTENTIAL. MID/UPPER FORCING WILL REMAIN
WEST/NW OF THE REGION LATE TONIGHT THROUGH TOMORROW. ALTHOUGH
925-700MB MOISTURE SLOWLY INCREASES OVER THE NEXT 12-18
HOURS...MASSIVE DRY SLOT AT 700MB AND ABOVE WILL ROTATE THROUGH THE
REGION WITH S/W PASSAGE. SLIGHT EML ADVECTION W/ WARM NOSE/CAPPING
CENTERED BETWEEN 700-600MB PER MODEL SOUNDINGS SHOULD KEEP
SHOWERS/CONVECTION MORE ISOLATED TO SCATTERED RATHER THAN
WIDESPREAD. ONCE THIS MIXES OUT LATER IN THE AFTERNOON...LOW LVL JET
AND UPPER FORCING WILL HAVE EXITED THE REGION...AND MIXED BOUNDARY
LAYER WILL BE RATHER DRY. FOR WX TYPE...KEPT THUNDER OUT OF THE FCST
UNTIL AFTER 15Z...WITH JUST A SLIGHT CHANCE OF THUNDER FROM 15Z
THROUGH 18Z. POPS RAMP DOWN SIGNIFICANTLY FROM WEST TO EAST AFTER
18Z WITH DRY SLOT ROTATING THROUGH. KEPT TEMPERATURES SIMILAR TO
PREVIOUS FCST.

&&

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 350 PM EDT SUN MAY 24 2015

PIECEMEAL EJECTION OF LARGE WESTERN CONUS TROUGH WILL BRING PERIODIC
CHANCES OF RAIN THROUGH WEDNESDAY GIVEN MOIST AND MODESTLY UNSTABLE
ENVIRONMENT IN PLACE. BEST CHANCES OF RAIN WILL LIKELY BE LATE IN
THE DAY ON TUESDAY WHEN MOST OF THE LATEST GUIDANCE SUGGEST A MORE
FORMIDABLE SHORTWAVE VORT WAX WILL LIFT THROUGH THE GREAT LAKES. LLJ
AND ASSOCIATED MOISTURE TRANSPORT INCREASE AHEAD OF THIS WAVE AND
DECENT MIDLEVEL CVA/HEIGHT FALLS SHOULD PROVIDE ADEQUATE FOCUS FOR
SCT-NUM SHOWERS AND THUNDERSTORMS...ESPECIALLY IN OUR NORTHWEST.
FAVORABLE DIURNAL TIMING WILL ALSO ALLOW THIS WAVE TO CAPITALIZE ON
SOME MARGINAL INSTABILITY. GIVEN THESE FACTORS AND RELATIVELY GOOD
AGREEMENT IN 12Z MODEL SUITE...WENT AHEAD AND BUMPED AFTERNOON POPS
INTO LIKELY CATEGORY. SEVERE WEATHER RISK APPEARS LOW. 0-6 KM BULK
SHEAR VALUES WILL BE IN THE 25-30 KT RANGE BUT PALTRY MIDLEVEL LAPSE
RATES OF 6 C/KM OR LESS ONLY GENERATE AROUND 500 J/KG OF 0-1KM
MLCAPE DESPITE SURFACE DEWPOINTS IN THE MID TO UPPER 60S. A FEW
STRONG STORMS MAY BE POSSIBLE IF WE CAN GET A LITTLE BETTER SURFACE
HEATING AND/OR MOISTURE POOLING BUT CHANCES OF WIDESPREAD SEVERE
WEATHER APPEAR LOW AT THIS POINT.

CHANCES FOR CONVECTION WILL THEN CONTINUE INTO WEDNESDAY BEFORE
SHORTWAVE RIDGING LEADS TO A MORE SUSTAINED PUSH OF SUBSIDENCE AND
NEGATIVE THETA-E ADVECTION. DECENT PUSH OF LOW LEVEL CONVERGENCE
ALONG FRONTAL BOUNDARY BUT MOST OF THE BETTER MOISTURE WILL BE
STRIPPED AWAY BY THIS POINT. HELD WITH JUST HIGH CHANCE POPS FOR
NOW. MARGINAL SHEAR/INSTABILITY SUGGEST ANOTHER LOW...BUT NOT
ZERO...CHANCE FOR SEVERE WEATHER. AFTER A BRIEF BREAK ON
THURSDAY...CHANCES FOR RAIN RETURN FOR FRIDAY AND THE WEEKEND AS A
TROUGH PASSING THROUGH ONTARIO SENDS A WEAK FRONT INTO THE REGION.
POTENTIAL EXISTS FOR THIS FRONT TO STALL SOMEWHERE OVER THE OHIO
VALLEY BUT DETAILS HIGHLY VARIABLE AT THIS POINT AND WILL HOLD WITH
JUST BLANKET CHANCE POPS. ABOVE AVERAGE TEMPS WILL EVENTUALLY SETTLE
LOWER ONCE THIS BOUNDARY PASSES BUT EXACT TIMING OF THIS TRANSITION
IS UNCERTAIN AND STAYED CLOSE TO INITIALIZED CONSENSUS BLEND.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 112 PM EDT SUN MAY 24 2015

VFR CONDITIONS EXPECTED THROUGH THE TAF PD. MAIN CONCERN FOR TAF
PD IS INCREASING SOUTHERLY WINDS...WITH LOW LEVEL JET INCREASING
AND MOVING THROUGH THE AREA FROM 06Z-12Z. ADDED WIND SHEAR
MENTION IN TAF DURING THIS TIME FRAME. OUTSIDE CHANCE FOR SHRA
NEAR 00Z AT KSBN AND AT BOTH TERMINALS AROUND 12Z...HOWEVER
CONFIDENCE IS TOO LOW FOR TAF MENTION AT THIS TIME AND WILL
CONTINUE TO MONITOR THROUGH NEXT FCST ISSUANCE.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...GALE WARNING FROM 10 AM TO 4 PM EDT MONDAY FOR LMZ043-046.

&&

SYNOPSIS...NG
SHORT TERM...NG
LONG TERM...AGD
AVIATION...NG

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, May 24, 4:59 AM EDT, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
459 AM EDT SUN MAY 24 2015

INZ003>009-012>018-020-022>027-032>034-LMZ043-046-MIZ077>081-OHZ001-
002-004-005-015-016-024-025-250900-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-
DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
459 AM EDT SUN MAY 24 2015 /359 AM CDT SUN MAY 24 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA...SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS
OF SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE TUESDAY AND FRIDAY. NO SEVERE WEATHER IS
EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 4:31 PM EDTBeach Hazards StatementIWX27 hr

Nearby

Gale Warnings in Indiana, 2015Every gale warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.